Mesalamine-induced granulomatous hepatitis

Marius Braun*, Gerald M. Fraser, Margareta Kunin, Francis Salamon, Ran Tur Kaspa

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

60 Scopus citations

Abstract

A 42-yr-old man with ulcerative colitis was admitted for investigation of prolonged fever associated with cholestatic liver tests. Endoscopic retrograde cholangiopancreatography demonstrated a normal biliary tree, and liver biopsy showed granulomata. A clinical diagnosis of drug-induced granulomatous hepatitis was established as the symptoms disappeared after cessation of mesalamine therapy and recurred on rechallenge. Although the differential diagnosis of fever and hepatitis in patients with inflammatory bowel disease is wide, in this case mesalamine is the most likely cause.

Original languageEnglish
Pages (from-to)1973-1974
Number of pages2
JournalAmerican Journal of Gastroenterology
Volume94
Issue number7
DOIs
StatePublished - Jul 1999
Externally publishedYes

Fingerprint

Dive into the research topics of 'Mesalamine-induced granulomatous hepatitis'. Together they form a unique fingerprint.

Cite this